Kansas, 2026

Hail and Damaging Winds in Kansas, March 10, 2026

March 10, 2026 · NWS ICT · 20 events in 6 counties and zones

Multiple rounds of severe weather moved northeast across south-central and southeast Kansas during the evening hours March 10th. These severe thunderstorms produced numerous reports of large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

Multiple rounds of severe weather moved northeast across south-central and southeast Kansas during the evening hours March 10th. These severe thunderstorms produced numerous reports of large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Mar 10, 2:05 PM CST, 4 hours 5 minutes earlier. Its key messages:

  • Severe weather chances will mainly affect south central and southeast Kansas after 5PM, and look to diminish around midnight or 1AM
  • Cooler and windy on Wednesday followed by even stronger winds on Thursday which looks to elevate the fire danger risk to critical levels
  • A noticeable cool down could be in store for Kansas on Sunday and Monday
Area forecast discussion, Mar 10, 2:05 PM CST, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
305 PM CDT Tue Mar 10 2026

.KEY MESSAGES...

- Severe weather chances will mainly affect south central and
southeast Kansas after 5PM, and look to diminish around midnight
or 1AM

- Cooler and windy on Wednesday followed by even stronger winds on
Thursday which looks to elevate the fire danger risk to critical
levels

- A noticeable cool down could be in store for Kansas on Sunday and
Monday

&&

.DISCUSSION...
Issued at 257 PM CDT Tue Mar 10 2026

As of 2 pm, the cold front was located along a line from just south
of Dodge City to near St. Joseph, Missouri. This front will continue
to slowly slide south and east this afternoon and evening. Ahead of
the front dewpoints have remained in the upper 50s across south
central Kansas to the mid 60s across southeast Kansas. An upper-
level low will be moving across northern Mexico and weakening this
afternoon. Ahead of this wave, a strong capping inversion will be in
place across the forecast area which will prevent discrete
convection from developing. However, as upper-level lift begins to
strengthen over the forecast this evening and especially overnight,
thunderstorm development will become likely along the front
especially as convergence increases with the strengthening low-level
jet after 7 pm. MUCAPE around 2,000 J/kg will be present along with
around 45 kts of effective bulk shear which will support strong to
severe storms. However, with the strength of forcing, clusters of
storms will be the primary storm mode which would support the
potential for large hail and damaging winds south of the front, and
some large hail potential just north of the front as storms develop
and then shift to the northeast. While storm mode would tend to
decrease the tornado threat, low-level shear is maximized across
southeast Kansas which is where a spinup may be possible especially
if any storm can become discrete, but the overall threat of a
tornado is low. Thunderstorms will also be capable of producing
locally heavy rainfall especially where several rounds of storms
impact a community across southeast Kansas.

Behind the front, northerly winds will increase overnight ushering
in a cooler airmass with low temperatures in the mid 30s across
central Kansas to the the mid 40s across southeast Kansas where the
front won't move through until sunrise on Wednesday. Winds will
remain breezy on Wednesday out of the north and with limited to no
rainfall across central Kansas very high fire danger will be
possible. Surface high pressure will settle into the region
Wednesday night which will relax winds and drop temperatures into
the upper 20s to lower 30s by Thursday morning. The high pressure
will shift to the southeast Thursday morning while a surface low
moves into North Dakota this will tighten a pressure gradient over
Kansas with breezy to windy southerly winds expected across central
Kansas. This will lead to another day of very high to extreme fire
weather concerns across central and south central Kansas. That low
will send another weak cold front through the region on Friday
although it won't do much to our area besides weaken winds. Saturday
will be even warmer as southerly winds return to the region boosting
temperatures into the mid to upper 70s ahead of a stronger cold
front that will move into the area late Saturday night into Sunday
morning. This front will bring much colder air to the region and
will also bring some moisture with it.
Currently the precipitation should be all rain as the coldest air
will lag behind the front quite a bit so precipitation should come
to an end before temperatures drop below freezing. Low temperatures
Sunday night into Monday morning will drop into the upper teens and
lower 20s just to remind us it isn't completely Spring yet.
Northwest flow aloft will continue over the area through early next
week which will allow temperatures to slowly moderate with dry
conditions persisting.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1246 PM CDT Tue Mar 10 2026

A cold front is moving through Kansas this afternoon and will
slow down as it approaches southern and southeastern Kansas.
Behind the front, winds will become northerly but remain around
10 kts today. South of the front, southerly winds will remain
breezy through the early evening when the front will finally
clear all of Kansas by late tonight. This front will also serve
as a focusing mechanism for thunderstorm development early this
evening through the early overnight hours. These storms are
expected to impact ICT, HUT, and CNU and points south and east.
Any storm that develops will be capable of producing large hail,
gusty and erratic winds, and heavy rainfall which may will
reduce visibility. As the front moves south and east the
thunderstorm activity will shift out of our area late tonight.
North winds behind the front will become breezy overnight and
remain breezy through the day tomorrow.

&&

.FIRE WEATHER...
Issued at 257 PM CDT Tue Mar 10 2026

Very high fire danger will continue until around 5 pm across
southeast Kansas today before humidity values begin to increase.
Fire weather concerns will shift to central and perhaps portions
of south central Kansas (where no appreciable rainfall is
observed tonight) on Wednesday with strong gusty north winds.
Thursday will be yet another day of fire weather concerns when
the combination of very strong southwest winds, warmer
temperatures, and lower relative humidity supports Very High to
Extreme fire danger levels especially across central and south
central Kansas. As a result, a fire weather watch may be needed
for this period across primarily central Kansas. Of note...some high
clouds are forecast across the region during the afternoon
hours which could hinder our ability to detect grassland
wildfires from satellite.

&&

.CLIMATE...
Issued at 307 AM CDT Tue Mar 10 2026

Record Highs for today...

Site  Record High   Year    Tdy's Forecast High
ICT        85       1989            84
CNU        85       1967            84

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...WI
AVIATION...WI
FIRE WEATHER...WI
CLIMATE...CDJ
Hazardous weather outlook, Mar 10, 3:53 PM CST, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
453 PM CDT Tue Mar 10 2026

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112200-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
453 PM CDT Tue Mar 10 2026

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Thunderstorms are expected to develop along a frontal boundary late
this afternoon. The storms will move northeast and become more
numerous mainly over south central and southeast Kansas tonight. A
few severe storms could produce up to golf ball sized hail and
damaging winds around 70mph through the late evening hours. The
risk for hazardous weather will transition to heavy rainfall
overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Very high fire danger is possible over central and south central
Kansas Wednesday afternoon due to gusty north winds and low
relative humidity levels.

Thursday will have a higher risk for very dangerous fire weather
conditions to occur. The combination of strong southwest winds,
warmer temperatures, and low relative humidity values looks to
create critical fire danger levels Thursday afternoon. Avoid
outdoor burning as any fire would be very difficult to impossible
to control.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight, but severe reports
are always appreciated.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The radar

The Vance AFB radar (KVNX), 77 km away, was scanning. The volume nearest the first event began at 00:10 UTC.

Open the radar archive at this moment

Event by event

11 hail, 9 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Kingman

When
March 10, 6:10 PM CST to 6:11 PM CST
Where
Kingman County, 2.35 mi SSW of Zenda
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.420, -98.300

Trained spotter estimated winds of 50 to 60 mph with pea sized hail.

Thunderstorm Wind, Kingman

When
March 10, 6:20 PM CST to 6:21 PM CST
Where
Kingman County, 3.9 mi E of Cleveland
Measured
57 kt (66 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.540, -98.060

The spotter also reported pea sized hail.

Thunderstorm Wind, Kingman

When
March 10, 6:30 PM CST to 6:31 PM CST
Where
Kingman County, 2.35 mi NNE of Norwich
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.480, -97.830

The spotter estimated wind speeds of at least 60 mph with multiple tree limbs down.

Hail, Sedgwick

When
March 10, 6:54 PM CST to 6:55 PM CST
Where
Sedgwick County, 0.69 mi S of Garden Plain
Measured
0.75 in hail
Reported by
Public
Coordinates
37.660, -97.680

Hail, Sedgwick

When
March 10, 7:10 PM CST to 7:11 PM CST
Where
Sedgwick County, 3.82 mi SSE of Maize
Measured
0.75 in hail
Reported by
Public
Coordinates
37.720, -97.440

Thunderstorm Wind, Sedgwick

When
March 10, 7:10 PM CST to 7:11 PM CST
Where
Sedgwick County, 3.82 mi SSE of Maize
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.720, -97.440

Wind gusts were estimated near 60 mph.

Thunderstorm Wind, Sedgwick

When
March 10, 7:11 PM CST to 7:12 PM CST
Where
Sedgwick County, 3.5 mi S of Maize
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.720, -97.480

Dime sized hail was also reported.

Hail, Kingman

When
March 10, 7:25 PM CST to 7:26 PM CST
Where
Kingman County, 2.82 mi N of Zenda
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.490, -98.290

Thunderstorm Wind, Sedgwick

When
March 10, 7:25 PM CST to 7:26 PM CST
Where
Sedgwick County, 0.69 mi N of (Iab) McConnell Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
37.630, -97.270

Hail, Sedgwick

When
March 10, 7:27 PM CST to 7:28 PM CST
Where
Sedgwick County, 0.55 mi W of Park City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.800, -97.330

Thunderstorm Wind, Sedgwick

When
March 10, 7:28 PM CST to 7:29 PM CST
Where
Sedgwick County, 1.78 mi ENE of Eastborough
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
37.710, -97.220

KAKE News relayed the observed wind measurement.

Hail, Sedgwick

When
March 10, 7:33 PM CST to 7:34 PM CST
Where
Sedgwick County, 2.14 mi SW of Bellaire
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
37.750, -97.300

Hail, Sedgwick

When
March 10, 7:34 PM CST to 7:35 PM CST
Where
Sedgwick County, 3.62 mi SSW of Wichita
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.650, -97.350

Hail, Sedgwick

When
March 10, 7:36 PM CST to 7:37 PM CST
Where
Sedgwick County, 1.49 mi NNW of Eastborough
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.720, -97.260

Hail, Sedgwick

When
March 10, 7:42 PM CST to 7:43 PM CST
Where
Sedgwick County, 2.82 mi N of Greenwich
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
37.820, -97.190

Hail, Harper

When
March 10, 7:45 PM CST to 7:46 PM CST
Where
Harper County, Anthony
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.150, -98.030

Hail, Sumner

When
March 10, 8:12 PM CST to 8:13 PM CST
Where
Sumner County, 1.1 mi W of Caldwell
Measured
1 in hail
Reported by
Public
Coordinates
37.030, -97.620

Hail, Sumner

When
March 10, 8:17 PM CST to 8:18 PM CST
Where
Sumner County, 3.9 mi ENE of Caldwell
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.060, -97.540

Wind gusts near 55 mph were also reported.

Thunderstorm Wind, Greenwood

When
March 10, 9:44 PM CST to 9:46 PM CST
Where
Greenwood County, 2.04 mi SE of Hilltop
Measured
78 kt (90 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
38.029, -96.023

Multiple outbuildings were found damaged at a farm. This included an entire two story barn with collapsed walls. There was a trailer that had been moved and pushed. A large tree's trunk was snapped, but it looked like it was compromised. All of the debris was strewn primarily to the east. A former residence had minimal damage with the outbuildings just to the west of it.

Thunderstorm Wind, Allen

When
March 10, 9:55 PM CST to 9:56 PM CST
Where
Allen County, 6.93 mi N of Gas
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.020, -95.340

This was a delayed report of at least three trees down across northern portions of Allen County. These trees were partially blocking roadways.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2026Every state in 2026This day in weather historyWarnings in Kansas, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1325919, 1325920, 1325921, 1325923, 1325924, 1325925, 1325926, 1325927, 1325928, 1325929, 1325930, 1325931, 1325932, 1325933, 1325934, 1325935, 1325936, 1325937, 1329448, 1325938.